KudoZ home » French to English » Medical: Pharmaceuticals

rendormissement

English translation: falling asleep again

Advertisement

Login or register (free and only takes a few minutes) to participate in this question.

You will also have access to many other tools and opportunities designed for those who have language-related jobs
(or are passionate about them). Participation is free and the site has a strict confidentiality policy.
18:14 Mar 26, 2004
French to English translations [PRO]
Medical: Pharmaceuticals / Anesthesia
French term or phrase: rendormissement
Risques : rendormissement, convulsions et vomissiement.

I know that it means that the patient will go back to sleep. What else can use?
kecikyle
Canada
Local time: 10:36
English translation:falling asleep again
Explanation:
I'd say "There is a risk of falling asleep again" etc.
Selected response from:

Jennifer White
United Kingdom
Local time: 15:36
Grading comment
2 KudoZ points were awarded for this answer

Advertisement


Summary of answers provided
5 +2falling asleep againJennifer White
5 +1unconsciousness
Simon Mountifield
1somnolence / drowsiness
Jonathan MacKerron


  

Answers


8 mins   confidence: Answerer confidence 5/5 peer agreement (net): +2
falling asleep again


Explanation:
I'd say "There is a risk of falling asleep again" etc.

Jennifer White
United Kingdom
Local time: 15:36
Native speaker of: Native in EnglishEnglish
PRO pts in category: 2

Peer comments on this answer (and responses from the answerer)
agree  Vicky Papaprodromou
1 min

agree  hduverle
1 hr
Login to enter a peer comment (or grade)

2 hrs   confidence: Answerer confidence 5/5 peer agreement (net): +1
unconsciousness


Explanation:
It's a bit more serious than the patient just nodding back off - it's actually one of the many CNS (central nervous system) side-effects following anaesthesia where various opiods, etc, have been used. Aside from nausea and convulsions, the pt may suffer from drowsiness and obtundation (clouding of consciousness), subsequently merging into unconsciousness and possibly respiratory depression/arrest.

Extract from adverse reactions to anaesthesia (1st link below):

The CNS effects are characterized by excitation or depression. The first manifestation may be anxiety, nervousness, dizziness, blurred vision, or tremors, followed by drowsiness, convulsions, unconsciousness, and possibly respiratory arrest. Since excitement may be transient or absent, the first manifestation may be drowsiness, sometimes merging into unconsciousness and respiratory arrest. Other CNS effects may be nausea, vomiting, chills, constriction of the pupils or tinnitus

--------------------------------------------------
Note added at 2 hrs 33 mins (2004-03-26 20:47:50 GMT)
--------------------------------------------------

www.rxmed.com/b.main/b2.pharmaceutical/b2.1.monographs/CPS-...

www.rxmed.com/b.main/b2.pharmaceutical/b2.1.monographs/CPS-...

Simon Mountifield
Local time: 16:36
Native speaker of: English
PRO pts in category: 24

Peer comments on this answer (and responses from the answerer)
agree  sktrans
7 hrs
  -> Tks
Login to enter a peer comment (or grade)

4 hrs   confidence: Answerer confidence 1/5Answerer confidence 1/5
somnolence / drowsiness


Explanation:
two more options

Jonathan MacKerron
Specializes in field
Native speaker of: Native in EnglishEnglish
PRO pts in category: 28
Login to enter a peer comment (or grade)




Return to KudoZ list


KudoZ™ translation help
The KudoZ network provides a framework for translators and others to assist each other with translations or explanations of terms and short phrases.



See also:



Term search
  • All of ProZ.com
  • Term search
  • Jobs
  • Forums
  • Multiple search